Log in
High Blood Pressure Support
1,660 members410 posts

Very high blood pressure 170/90

After a long fight another GP in my practise has just prescribed me 8mg of Amias (candesartan). My blood pressure when taken by the GP Was 170/90. My blood pressure when taken at home varies between 155-175.

My question is how long does the medication take to work? I have been takening this for a week and bp has come down to an average of 160 but can spike in the evening up to 175. I have side effects from the high blood pressure, bad headaches pulsating tinnitus low urine output, although every doctor has told me that there are no side effects.

I would be grateful for any advice

Thank you

13 Replies
oldestnewest

my doctor told me the same and i told her that she gets her information from the people who make the tablets and that i get my information from my own experience and also a forum that im on for people with high blood pressure who lots of them have side effects i said who would you believe the people that make them or the people that take them. oh you should have seen his face. he was shocked. i have no idea what your medical problems are if there are any as well as blood pressure. There is lots you can do yourself to help yourself. iv changed my whole diet. that has really helped me. first i was on 5mg of amlodapine and then my blood pressure got worse around 6 months later and i am now sopposed to be on 10mg of amlodapine. as i say i changed my diet and stopped eating meat and stopped dairy except a litte milk in my tea i am now feeling so much better i dont understand it myself. i was so ill all the time and someone made that suggestion to me and i was so desperate i thought i'd try anything im now only taking 5mg of amlodampine i eat fish fruit veg and rice and plenty food that gives me energy. no more prosessed food or ready meals or low fat chemically engineered food. i feel so much better i still have my off days and can indulge in sweets at times but i soon get back on track. i have nuts and lots of things like chick peas and lentils sweet potatoes. i'v lost plenty weight too not that i was overweight much I'm 5. 2inches and i was 9stone 10ibs I'm now under 9 stone. i'v had a few other health problems in the past and that probably made me feel quite ill too as i had a gallstone stuck in my bile duct and had to have a new bile duct reconstructed from bowel tissue. im a very nervous person and very easily stressed so i have to keep away from people who stress me out too. the last time i took my blood pressure it was 114/ 70 now thats low. considering when the night i went to hospital my blood pressure was 216/100 i still have that reading saved in my little blood pressure monitor at home here. i keep an eye on my blood pressure.there are many people who eat meat and prosessed foods who are perfectly healthy but im not one of them and i can only speak for myself but i have made great efforts to get better. i also take lots of spices in my food as i feel they are good for me. you just ask your doctor where she gets her information from about no side effects and then you tell her where you get yours from. i bet she cant reply to you. keep your chin up as i expect your feeling very down and especially with those doctors telling you that there are no side effects. it must make you feel that your going mad or making it all up. what a cheek they'v got telling you there are no side effects. it actually tells you on the patient information leafelet what some of the side effect are. take that in with you next time you go, sorry if i sound a bit harsh but i am when it comes to gp's they are quick enought to give you anti psychotics that make your brain shrink and can cause diabeties but they now dont want to give you a sleeping tablet or pain killer. of course they are trained by the pharmaceutical comapaines who want to shove medicine down our throats. love grace xoxoxo

2 likes
Reply

Thank you for your reply and advice. I do eat a reasonable diet and virtally no meat apart from chicken. I was admitted to A&E in November and diagnosed with atrial fibrillation which i believe was caused by a hypertension crisis as my bp was 200+ But they didn't put this on my discharge sheet so its not on my medical record so they dont believe me. The latest gp i have seen last week seemed genuinely concerned and has arranged for me to have a whole series of blood tests. I have been reffered for an MRI. Its terrible that doctors dont believe you and you have to fight for treatment particularly as high blood pressure can cause strokes and all sorts of ither medical problems. I agree about the drug companies.

1 like
Reply

just a something i discovered when i thought chicken was good for me. i watched a programe on television where they were making something from chicken and there were red lines on it and no one understood what those red lines were caused by. they found out the because the chickens go from inside the egg to the supermarket shelf in 40 days theyr being forced chemically to stretch and fatten up. i was shocked to think of all those chickens and how they must be suffering to go from egg to supermarket shelf in 40 days. that must be torture for those little birds.

Reply

Shocking isn’t it.

1 like
Reply

bihsoc.org/referral-centres/

Your BP is high enough for you to be entitled to be referred to a Hypertension Referral Centre. Your GP has probably not even heard of them and you will probably have to be insistent. They are in the kidney units of major hospitals. They can do a variety of blood and urine tests and even kidney and head MRI's to seek out reasons and they understand side effects.

Waiting lists are long and most only have a clinic once a week. At the first appointment you will get a thorough medical examination.

Reply

Thanks for this info i wasnt aware of this. I will check out the info on the link. Thanks

Reply

Always take into account that many people will need a combination of BP medications to achieve a good result. I am on ramipril, amlodopine, doxazosin and bendroflumethiazide and have a great 120/60

1 like
Reply

Hi

did you have any symptoms of high bo before you reached your current level?

Reply

I have had treatment for high BP for about 30 years. I cannot really say I have ever had specific symptoms. I was initially on a beta blocker (as most people were) until I was recruited for the ASCOT research 20 years ago. I was randomised to take newer medications and have never gone back to my old medication. That research showed that the newer BP medications were better than the old. My last addition was doxazosin (an alpha blocker) in part for my BP but also to assist with an enlarged prostate. I am currently part of another piece of research that looks at any differences between morning or nighttime taking of my BP meds. I was randomised to nighttime.

Reply

Hopefully there is one near to you. I have to travel a bit to get to my nearest. I was initially told that your BP is supposed to be consistently over 168 to be considered.

Reply

I was nursing my late mother who was in her nineties during her final weeks and was much more irritable than usual and had bouts of dizziness. My BP was 175/93 at the doctors and he told me it was just stress and when things ''settled down'' I would be fine. I was 69 at the time. 3 months later I moved away and saw my new GP who was horrified and immediately prescribed a comibination of 10mg Perindopril and 5mg amlopodin to take every day and also 10 mg Crestor statins. Reading various reports about these statins I then saw a specialist to clarify if I needed them. He told me they are an amazing breakthrough and not only help with cholesterol but also with the walls of our arteries. He travels and lectures about strokes worldwide. I still have friends who are confused about various opinions about statins. Six years after beginning to take my meds my blood pressure is consistently down to around 120/65 and I am delighted to see that if I forget them for a day the most it climbs to is 135/70. I take my BP weekly just before I take meds. Even as a layman I like to understand what medication I am on and why, it makes me feel that I am control of my body!

Reply

Well done your new doctor.

Reply

I have been on candesarten in combination with two others for 15 years or so. Took a couple of weeks to work but had no side effects. Its kept my blood pressure level all this time. The dosage was halved after I lost 2 stone some time ago. Its usually about 110/60.

Reply

You may also like...